Alert archive / Florida / Wind Advisories in 2025

Wind Advisory 6, NWS Melbourne, FL

March 10, 202510 counties in Florida

NWS Melbourne, FL issued this wind advisory at Mar 10, 2025, 12:56 AM EDT for 10 counties in Florida. It took effect at Mar 10, 2025, 10:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2025, 12:56 AM EDT (04:56 UTC)
In effect from
Mar 10, 2025, 10:00 AM EDT
Expired
Mar 11, 2025, 12:00 AM EDT
In force
14 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Indian River County, FL, Lake County, FL, Martin County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Saint Lucie County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 4.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2025-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2025-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

733 
WWUS72 KMLB 100456
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
1256 AM EDT Mon Mar 10 2025

FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347-447-
547-647-747-102300-
/O.NEW.KMLB.WI.Y.0006.250310T1400Z-250310T2300Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee-
Coastal Volusia-Southern Lake-Coastal Indian River-Coastal Saint
Lucie-Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-Mainland
Southern Brevard-Southern Brevard Barrier Islands-
Including the cities of Deland, Fort Pierce, Union Park, Daytona
Beach, Tradition, Saint Lucie West, Sebastian, Cocoa, Vero Beach,
Winter Park, Hobe Sound, Satellite Beach, Deltona, Eustis, Palm
Bay west of I 95, Playalinda Beach, Rockledge, Indiantown, Mims,
Melbourne, Casselberry, Maitland, Basinger, Cocoa Beach,
Leesburg, Clermont, Fellsmere, Orlando, Canaveral Groves, New
Smyrna Beach, Port Saint Lucie, Saint Cloud, Apopka, Winter
Springs, Kissimmee, Stuart, Merritt Island Wildlife Refuge,
Altamonte Springs, Mount Dora, Jensen Beach, Fort Drum,
Titusville, Viera West, Okeechobee, Oviedo, Tavares, Debary,
Ormond Beach, Melbourne Beach, Celebration, Sanford, Mascotte,
Port Saint John, and Groveland
1256 AM EDT Mon Mar 10 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS 
EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph 
  expected.

* WHERE...Indian River, Martin, Saint Lucie, Volusia, Brevard, Lake, 
  Okeechobee, Orange, Osceola, Seminole counties.

* WHEN...From 10 AM this morning to 7 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Heil
2 follow-up statements
804 
WWUS72 KMLB 102250
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
650 PM EDT Mon Mar 10 2025

FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347-447-
547-647-747-110400-
/O.EXT.KMLB.WI.Y.0006.000000T0000Z-250311T0400Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee-
Coastal Volusia-Southern Lake-Coastal Indian River-Coastal Saint
Lucie-Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-Mainland
Southern Brevard-Southern Brevard Barrier Islands-
Including the cities of Basinger, Mims, Ormond Beach, Fort Drum,
Saint Cloud, Tradition, Palm Bay west of I 95, Satellite Beach,
Saint Lucie West, Melbourne, Leesburg, Daytona Beach, Okeechobee,
Deland, Apopka, Tavares, Casselberry, Vero Beach, Merritt Island
Wildlife Refuge, Playalinda Beach, Fort Pierce, Indiantown,
Jensen Beach, Sanford, Eustis, Clermont, Stuart, New Smyrna
Beach, Mount Dora, Canaveral Groves, Deltona, Oviedo, Hobe Sound,
Celebration, Altamonte Springs, Union Park, Cocoa Beach,
Sebastian, Viera West, Kissimmee, Debary, Cocoa, Maitland,
Mascotte, Orlando, Groveland, Melbourne Beach, Port Saint John,
Winter Park, Winter Springs, Port Saint Lucie, Rockledge,
Titusville, and Fellsmere
650 PM EDT Mon Mar 10 2025

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...West-northwest winds 15 to 25 mph with gusts around 35 mph.

* WHERE...Indian River, Martin, Saint Lucie, Volusia, Brevard, Lake, 
  Okeechobee, Orange, Osceola, and Seminole counties.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Schaper
870 
WWUS72 KMLB 110355
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
1155 PM EDT Mon Mar 10 2025

FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347-447-
547-647-747-110500-
/O.EXP.KMLB.WI.Y.0006.000000T0000Z-250311T0400Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee-
Coastal Volusia-Southern Lake-Coastal Indian River-Coastal Saint
Lucie-Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-Mainland
Southern Brevard-Southern Brevard Barrier Islands-
Including the cities of Orlando, Kissimmee, Saint Cloud, Deland,
Altamonte Springs, Mount Dora, Titusville, Maitland, Tradition,
Mims, Merritt Island Wildlife Refuge, Port Saint John, Fellsmere,
Celebration, Saint Lucie West, Ormond Beach, Vero Beach, Cocoa
Beach, Leesburg, Union Park, Winter Springs, Rockledge, Eustis,
Melbourne Beach, Indiantown, Melbourne, Basinger, Port Saint
Lucie, Hobe Sound, Canaveral Groves, Tavares, Deltona, Cocoa,
Viera West, Oviedo, Winter Park, Jensen Beach, Fort Drum, Daytona
Beach, Satellite Beach, Fort Pierce, Playalinda Beach, Apopka,
Casselberry, New Smyrna Beach, Mascotte, Okeechobee, Palm Bay
west of I 95, Stuart, Groveland, Sebastian, Debary, Clermont, and
Sanford
1155 PM EDT Mon Mar 10 2025

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

Brief wind gusts to around 25 to 30 mph will remain possible 
overnight.

$$

Heil

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Mar 9, 9:49 PM EDT, 3 hours 7 minutes earlier. Its key messages:

  • Issued at 945 PM EDT Sun Mar 9 2025
  • Southwest winds quickly become gusty (30-35+ mph) on Monday, in association with an approaching cold front.
  • A high chance for rain (peaking at 70-80%) with isolated storms Monday, a couple of strong storms possible. Remaining very gusty behind the front Wednesday afternoon and evening.
  • Hazardous to dangerous winds and seas Monday into Tuesday around deepening low pressure off the Carolina coast. Gusts to Gale Force offshore.
Area forecast discussion, Mar 9, 9:49 PM EDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
949 PM EDT Sun Mar 9 2025

...New UPDATE...

.KEY MESSAGES...
Issued at 945 PM EDT Sun Mar 9 2025

- Southwest winds quickly become gusty (30-35+ mph) on Monday, in
  association with an approaching cold front.

- A high chance for rain (peaking at 70-80%) with isolated storms
  Monday, a couple of strong storms possible. Remaining very gusty
  behind the front Wednesday afternoon and evening.

- Hazardous to dangerous winds and seas Monday into Tuesday
  around deepening low pressure off the Carolina coast. Gusts to
  Gale Force offshore.

&&

.UPDATE...
Issued at 945 PM EDT Sun Mar 9 2025

Only minor changes were made to the previous forecast in this
update. At 930 PM, temperatures remained mild in the upper 60s to
mid 70s across east central Florida. Dry conditions will prevail
for much of the overnight period as a low pressure system slowly
strengthens and moves toward northeast Florida. Showers and storms
will be ongoing there but are forecast to remain north of our
area until around sunrise, at the earliest. Clouds will gradually
increase from north to south after midnight, along with an uptick
in southwest wind speeds toward daybreak.

If you are heading out the door early Monday morning, remember to
take the umbrella. Also, winds will be quite gusty on Monday, with
and without rain/storms. Consider securing any loose outdoor
objects.

&&

.PREVIOUS DISCUSSION...
Issued at 319 PM EDT Sun Mar 9 2025

Rest of Today-Tonight... A surface low will develop along a stalled
frontal boundary draped across the Deep South and Gulf Coast today
before deepening and shifting eastward across the FL panhandle
tonight. Locally, expect W/SW winds this afternoon with above normal
temperatures as ECFL remains in the warm sector of the front to our
north. Afternoon highs will be in the mid to upper 80s, except lower
80s across Volusia. While most areas will remain dry this afternoon,
have maintained the 20-30 percent chance of rain this afternoon from
the metro Orlando area northward as showers from the front to our
north are forecast to push into the local area. Lightning storms are
not forecast for this afternoon. However, forecast soundings shows
that, given the right environment, a lightning strike or two can not
be ruled out. Confidence remains low, so have kept lightning out of
the forecast for today at this time. Rain chances increase across
the north tonight, mainly from Titusville to Kissimmee northward.
Peak rain chances 40-50 percent will be across Lake and Volusia
counties near sunrise. There is a low chance (20 percent) of
lightning storms across the north late tonight into early Monday
morning. Overnight lows will be in the low to mid 60s.

Monday... Surface low pressure will continue to strengthen off the
Carolina coast as it shifts eastward, dragging an accompanying cold
front across east central Florida through the day. A band of rain
and embedded lightning storms will accompany the front, pushing SE
through Lake/Volusia to Brevard/Osceola counties in the morning, and
across Okeechobee and the the Treasure Coast in the afternoon. Have
maintained the peak rain chances at 70 percent areawide. Windy and
gusty conditions outside of convection, with southwest to west winds
increasing to 15-25 mph with gusts of 30-35 mph by mid to late
morning and going through the day. A Wind Advisory may be needed.
Due to the strong offshore winds, the east coast sea breeze will not
be able to form. Turning cooler on Monday, with afternoon highs in
the low to mid 70s across the north, with upper 70s to low 80s
across the south.  Due to the warmer temperatures across the south,
instability across that area will be higher than it is across the
north. CAPE values approaching 1000 J/kg in that area may overlap
with increasing wind fields to provide a conducive environment for
a couple strong storms to form, with wind gusts being the primary
threat. However, timing will continue to be key as any slowing of
the frontal passage/convection would increase the chance for
isolated severe storms across the south.

Monday night, rain chances will be confined across the Atlantic
waters, with mostly dry conditions across land areas. Winds will
turn west to northwest and will remain breezy/gusty (although not as
strong as during the day). Overnight lows will drop to the low 50s,
except upper 40s across the far north Lake/Volusia counties.

Tuesday-Saturday... (Previous Discussion) Blustery and cooler Mon
night behind the cold front with lows near 50F. Much drier Tue with
decreasing winds as deep low pressure pulls NE away from the area.
High pressure will build east across the Gulf and settle over the FL
peninsula Wed and continue seaward Thu-Fri resulting in a steady
Southeast flow. Some moistening will occur but not sufficient for an
mentionable rain chances. So remaining dry through the week. Tue
night/Wed morning looks the coolest as high center is close by
allowing for excellent radiational cooling with lows in the upper
40s/lower 50s. Then a gradual warming trend is expected, with highs
reaching the low to mid 80s by the end of the week.

&&

.MARINE...
Issued at 319 PM EDT Sun Mar 9 2025

Rest of Today-Mon...(Modified Previous Discussion) Low pressure over
the northern Gulf coast this morning will strengthen as it slides
east along a frontal boundary located just north of the area thru
tonight. A trailing cold front will cross the local Atlantic waters
Monday, producing hazardous marine and boating conditions. High
coverage of rain and embedded lightning storms are forecast Sunday
night through the day on Monday. South to Southwest winds 10-15 KT
this afternoon will veer West to northwest Monday and increase to 20-
25 KT, with frequent gusts to Gale force over the open Atlc. A Small
Craft Advisory for all the waters except nearshore Volusia will
begin at 8 AM on Monday, expanding to nearshore Volusia waters in
the afternoon. A Gale Watch for the offshore waters goes into effect
in the afternoon on Monday.

Tue-Fri... (Modified Previous Discussion) Winds veer NW Monday night
with speeds around 25 KT offshore as the low pressure deepens off
the Carolina coast. Then pressure gradient gradually weakens as the
low pushes out to sea on Tuesday. However the seas will build seas
up to 11 ft in the Gulf Stream Mon night into Tue. Weak high
pressure builds east from the Gulf and settles over the Florida
peninsula on Wednesday and Thursday allowing winds to decrease to 5-
10 KT and seas to subside to 6 FT in the Gulf Stream on Wednesday,
and to 3-4ft on Thursday. Friday, winds become southeast and
increase to 10-15 KT with seas 3-4ft. A Small Craft Advisory remains
in effect for all the waters through at least Tuesday morning,
paring back to just the Gulf Stream waters for Tuesday afternoon.

&&

.AVIATION...
(00Z TAFs)
Issued at 800 PM EDT Sun Mar 9 2025

VFR trending MVFR from west to east after 10z-14z as a front and
SHRA/isolated TSRA approach. SW winds increase ahead of the front,
gusting 20-30 kt at times, increasing after 18z with gusts 30+
kt. As the line of SHRA/TSRA moves thru, gusts to 40 kt are
possible, along with reductions to IFR. TEMPOs were included for
most terminals to highlight the timing of greatest impacts
(between 12z-18z), though held off at including a TEMPO at SUA
for now. SHRA activity quickly moves east of the sites after 21z.
Gradient wind from the west will remain gusty thru 00z Tue. with
a gradual decrease in speeds early Tue. morning.

&&

.FIRE WEATHER...
Issued at 455 AM EST Sun Mar 9 2025

West-southwest winds increase 10-15mph today with a late sea
breeze turning winds onshore near the immediate coast. Max
temperatures reach the mid and upper 80s from metro Orlando
southward. Dewpoints will be on the rise also with min RH values
holding between 40-45% Orlando south. There will be a chance
(20-30%) of showers north of Orlando which will keep min RH values
higher. A cold front will cross the area Monday bringing
widespread rain with embedded storms with most areas receiving
0.25"-0.50" amounts. Turning Windy Mon with west winds 20 mph
gusting 30 mph. Drier conditions Tue and Wed with decreasing
winds and min RH values near 35 percent over the interior
counties.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  63  74  50  74 /  30  80   0   0
MCO  66  74  53  74 /  20  80   0   0
MLB  65  79  51  74 /  10  80  10   0
VRB  64  81  51  74 /  10  70  10   0
LEE  65  73  50  75 /  50  70   0   0
SFB  65  75  51  76 /  30  80   0   0
ORL  67  74  53  75 /  30  80   0   0
FPR  64  82  51  74 /   0  70  10   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 4 PM Monday to 11 AM EDT Tuesday for
     AMZ550.

     Small Craft Advisory from 8 AM Monday to 11 AM EDT Tuesday for
     AMZ552.

     Small Craft Advisory from 8 AM Monday to 4 PM EDT Tuesday for
     AMZ555.

     Small Craft Advisory from 8 AM to 4 PM EDT Monday for AMZ570-572-
     575.

     Small Craft Advisory from 3 AM to 4 PM EDT Tuesday for AMZ570-
     572-575.

     Gale Watch from Monday afternoon through late Monday night for
     AMZ570-572-575.

&&

UPDATE...Schaper
AVIATION...Schaper
Hazardous weather outlook, Mar 9, 9:35 PM EDT, 3 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
935 PM EDT Sun Mar 9 2025

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-102000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
935 PM EDT Sun Mar 9 2025

This Hazardous Weather Outlook is for east central Florida.

.DAY ONE...Tonight.

.WIND AND SEA IMPACT...
Small craft should exercise caution offshore north of Sebastian
Inlet late tonight due to freshening southwest winds around 20
knots and higher gusts.

.RIP CURRENT AND SURF IMPACT...
A moderate risk of life-threatening rip currents exists at all
central Florida Atlantic beaches. Always swim near a lifeguard
and never enter the water alone.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
At least a Moderate risk of rip currents will exist at the
beaches Tuesday and beyond.

A band of showers and embedded storms will push across east
central Florida Monday associated with a passing cold front.
Conditions will be favorable for a couple of strong storms,
capable of producing strong wind gusts.

Hazardous to dangerous boating conditions are forecast Monday
into Tuesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Please refer to the Graphical Hazardous Weather Outlook at
weather.gov/mlb/ghwo for more information.

Schaper

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 2:14 AM EDTGale WarningMLB27 hr
Mar 10, 8:31 AM EDTSpecial Weather StatementMLBLake29 min
Mar 10, 8:35 AM EDTTornado WarningMLBLake, Orange25 min
Mar 10, 8:57 AM EDTTornado WarningMLBLake, Orange22 min
Mar 10, 9:13 AM EDTSpecial Marine WarningMLB32 min
Mar 10, 9:32 AM EDTSevere Thunderstorm WarningMLBLake, Orange, Seminole, Volusia28 min
Mar 10, 9:34 AM EDTTornado WarningMLBOrange, Seminole, Volusia26 min
Mar 10, 9:57 AM EDTTornado WarningMLBSeminole, Volusia36 min
Mar 10, 9:59 AM EDTSpecial Marine WarningMLB2 hr
Mar 10, 10:17 AM EDTTornado WarningMLBVolusia28 min
Mar 10, 10:22 AM EDTSpecial Weather StatementMLBOrange, Seminole53 min
Mar 10, 11:04 AM EDTSpecial Marine WarningMLB86 min
Mar 10, 11:10 AM EDTSpecial Weather StatementMLBOrange35 min
Mar 10, 11:22 AM EDTSevere Thunderstorm WarningMLBOrange, Osceola12 min
Mar 10, 11:47 AM EDTSpecial Weather StatementMLBOrange28 min
Mar 10, 12:04 PM EDTSpecial Weather StatementMLBOkeechobee41 min
Mar 10, 12:15 PM EDTSpecial Weather StatementMLBBrevard30 min
Mar 10, 12:27 PM EDTSpecial Marine WarningMLB63 min
Mar 10, 12:34 PM EDTSpecial Weather StatementMLBOkeechobee, Saint Lucie41 min
Mar 10, 12:45 PM EDTSevere Thunderstorm WarningMLBOkeechobee, Saint Lucie30 min
Mar 10, 12:51 PM EDTSevere Thunderstorm WarningMLBSaint Lucie39 min
Mar 10, 12:53 PM EDTSpecial Marine WarningMLB112 min
Mar 10, 12:58 PM EDTTornado WarningMLBSaint Lucie32 min
Mar 10, 2:49 PM EDTSpecial Marine WarningMLB56 min

Nearby

Wind Advisories in Florida, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.